Alert archive / Nevada / Wind Advisories in 2011
Wind Advisory 37, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Jun 28, 2011, 3:04 PM PDT for White Pine County, Nevada. It took effect at Jun 29, 2011, 11:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 28, 2011, 3:04 PM PDT (22:04 UTC)
- In effect from
- Jun 29, 2011, 11:00 AM PDT
- Expired
- Jun 29, 2011, 1:39 AM PDT
- In force
- Issued by
- NWS Elko, NV
County White Pine County, NV
The radar
The Elko radar (KLRX), 217 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 10.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3085 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
641 WWUS75 KLKN 282204 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 304 PM PDT TUE JUN 28 2011 ...STRONG AND GUSTY WINDS EXPECTED THIS AFTERNOON AND EVENING... .A STRONG PACIFIC STORM WILL CONTINUE TO MOVE TOWARDS THE REGION TODAY. AHEAD OF THIS STORM...VERY STRONG AND GUSTY WINDS ARE EXPECTED TO DEVELOP ACROSS CENTRAL AND EASTERN PORTIONS OF NEVADA. NVZ035-291015- /O.NEW.KLKN.WI.Y.0037.110629T1800Z-110630T0300Z/ /O.CON.KLKN.WI.Y.0036.000000T0000Z-110629T0400Z/ WHITE PINE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK 304 PM PDT TUE JUN 28 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT WEDNESDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS: SOUTHERLY 25 TO 35 MPH WITH GUSTS TO 45 MPH...SOME LOCATIONS MAY EXPERIENCE GUSTS TO 50 MPH. ISOLATED SPOTS MAY SEE GUSTS TO 60 MPH FOR BRIEF PERIODS. * TIMING: STRONGEST WINDS WILL CONTINUE THROUGH EARLY EVENING. WINDS WILL DIMINISH AFTER SUNSET...BUT WILL REMAIN GUSTY. WINDS WILL PICK UP AGAIN IN THE MORNING WEDNESDAY AND BECOME STRONG AND GUSTY IN THE AFTERNOON AND EARLY WEDNESDAY EVENING BEFORE THE FRONT PASSES. * LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK * IMPACTS: STRONG AND GUSTY WINDS WILL MAKE DRIVING LARGE VEHICLES RATHER DIFFICULT ALONG U.S. ROUTES 6 AND 50 AND OVER SUMMITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ013-032>034-037-290400- /O.CON.KLKN.WI.Y.0036.000000T0000Z-110629T0400Z/ NORTHERN NYE COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT...ELKO...SPRING CREEK...WELLS... CARLIN...PEQUOP SUMMIT...SILVER ZONE PASS...WEST WENDOVER... SECRET PASS...LAMOILLE CANYON...HARRISON PASS...AUSTIN... AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT 304 PM PDT TUE JUN 28 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS: SOUTHERLY 20 TO 30 MPH WITH GUSTS TO 45 MPH...SOME LOCATIONS MAY EXPERIENCE GUSTS TO 50 MPH. ISOLATED SPOTS WILL RECEIVE GUSTS BETWEEN 55 AND 60 MPH FOR BRIEF PERIODS. * TIMING: THE STRONGEST WINDS ARE EXPECTED FROM LATE AFTERNOON INTO EARLY EVENING. WINDS WILL WEAKEN AFTER SUNSET BUT REMAIN GUSTY. * LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER...ELKO... SPRING CREEK...WELLS...CARLIN...PEQUOP SUMMIT... SECRET PASS...LAMOILLE CANYON...HARRISON PASS...AUSTIN... AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT... TONOPAH... ROUND MOUNTAIN...DUCKWATER...CURRANT SUMMIT * IMPACTS: STRONG AND GUSTY WINDS WILL MAKE DRIVING LARGE VEHICLES RATHER DIFFICULT...ESPECIALLY ALONG INTERSTATE 80 AND U.S. ROUTES 6 AND 50. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
269 WWUS75 KLKN 290349 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 849 PM PDT TUE JUN 28 2011 ...WINDS ARE DIMINISHING IN MOST AREAS THIS EVENING... ...STRONG AND GUSTY WINDS EXPECTED AGAIN WEDNESDAY AFTERNOON IN WHITE PINE COUNTY... .A STRONG PACIFIC STORM WILL CONTINUE TO MOVE TOWARDS THE REGION OVERNIGHT AND WEDNESDAY. WHILE WINDS ARE DIMINISHING THIS EVENING...VERY STRONG AND GUSTY WINDS ARE EXPECTED TO REDEVELOP ACROSS WHITE PINE COUNTY AGAIN ON WEDNESDAY AFTERNOON. THEY SHOULD NOT BE AS STRONG ELSEWHERE. NVZ035-291600- /O.EXP.KLKN.WI.Y.0036.000000T0000Z-110629T0400Z/ /O.CON.KLKN.WI.Y.0037.110629T1800Z-110630T0300Z/ WHITE PINE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK 849 PM PDT TUE JUN 28 2011 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT WEDNESDAY... THE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT WEDNESDAY. * WINDS: SOUTHERLY 25 TO 35 MPH WITH GUSTS TO 45 MPH...SOME LOCATIONS MAY EXPERIENCE GUSTS TO 50 MPH. ISOLATED SPOTS MAY SEE GUSTS TO 60 MPH FOR BRIEF PERIODS. * TIMING: WINDS WILL PICK UP AGAIN IN THE MORNING WEDNESDAY AND BECOME STRONG AND GUSTY IN THE AFTERNOON AND EARLY WEDNESDAY EVENING BEFORE THE FRONT PASSES. * LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK * IMPACTS: STRONG AND GUSTY WINDS WILL MAKE DRIVING LARGE VEHICLES RATHER DIFFICULT ALONG U.S. ROUTES 6 AND 50. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ013-032>034-037-290500- /O.EXP.KLKN.WI.Y.0036.000000T0000Z-110629T0400Z/ NORTHERN NYE COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT...ELKO...SPRING CREEK...WELLS... CARLIN...PEQUOP SUMMIT...SILVER ZONE PASS...WEST WENDOVER... SECRET PASS...LAMOILLE CANYON...HARRISON PASS...AUSTIN... AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT 849 PM PDT TUE JUN 28 2011 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. WINDS ARE GRADUALLY DIMINISHING ACROSS CENTRAL AND NORTHEASTERN NEVADA THIS EVENING. WHILE A FEW LOCATIONS MAY STILL GUST TO 45 MPH OR GREATER...FOR MOST LOCATIONS WINDS WILL REMAIN BELOW 45 MPH IN GUSTS FROM THIS POINT FORWARD. WINDS WILL PICK UP AGAIN ON WEDNESDAY...BUT AT THIS TIME THEY ARE EXPECTED TO GENERALLY REMAIN BELOW 45 MPH IN GUSTS. $$ RCM
934 WWUS75 KLKN 290839 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 139 AM PDT WED JUN 29 2011 ...STRONG AND GUSTY WINDS EXPECTED AGAIN WEDNESDAY AFTERNOON IN CENTRAL AND EASTERN NEVADA... .A STRONG PACIFIC STORM WILL CONTINUE TO MOVE TOWARDS THE REGION TODAY. WINDS WILL INCREASE DURING THE MORNING HOURS...BECOMING STRONG IN THE AFTERNOON AFTERNOON. NVZ035-300300- /O.UPG.KLKN.WI.Y.0037.110629T1800Z-110630T0300Z/ /O.NEW.KLKN.HW.W.0011.110629T1800Z-110630T0300Z/ WHITE PINE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK 139 AM PDT WED JUN 29 2011 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * WINDS: SOUTHERLY WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS TO 60 MPH LATE THIS MORNING INTO THE AFTERNOON. SOME LOCATIONS MAY EXPERIENCE GUSTS TO 70 MPH. * TIMING: WINDS WILL PICK UP LATER THIS MORNING...BECOMING VERY STRONG AND GUSTY IN THE AFTERNOON. THE STRONGEST WINDS WILL OCCUR ACROSS EASTERN WHITE PINE COUNTY. THE TIME OF THE STRONGEST WINDS ARE EXPECTED TO BE BETWEEN NOON AND 5 PM THIS AFTERNOON. * LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK * IMPACTS: STRONG AND GUSTY WINDS WILL MAKE DRIVING LARGE PROFILE VEHICLES DIFFICULT AND HAZARDOUS ALONG U.S. HIGHWAYS 6 AND 50. BLOWING DUST WILL REDUCE VISIBILITIES TO ONE MILE OR LESS IN SPOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NVZ013-033-300300- /O.NEW.KLKN.WI.Y.0038.110629T1800Z-110630T0300Z/ NORTHERN NYE COUNTY-EXTREME EASTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT...SILVER ZONE PASS...WEST WENDOVER 139 AM PDT WED JUN 29 2011 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING. * WINDS: SOUTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH LATER THIS MORNING AND INTO THE AFTERNOON. * TIMING: WINDS WILL PICK UP LATER THIS MORNING...BECOMING STRONG AND GUSTY IN THE AFTERNOON. * LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT...SILVER ZONE PASS...WEST WENDOVER * IMPACTS: STRONG WINDS WILL CREATE DANGEROUS CROSS WINDS THAT WILL BE AFFECTING EAST TO WEST RUNNING HIGHWAYS. MOTORISTS OPERATING HIGH PROFILE VEHICLES SHOULD USE CAUTION WHEN TRAVELING THIS AFTERNOON THROUGH THE ADVISORY AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Jun 28, 10:40 AM PDT, 4 hours 24 minutes earlier.
Area forecast discussion, Jun 28, 10:40 AM PDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 1040 AM PDT TUE JUN 28 2011 .SYNOPSIS...TODAY AND WEDNESDAY WILL BE WINDY. NEXT LOW PRESSURE SYSTEM WILL PUSH ACROSS INTO THE REGION LATER TODAY AND WEDNESDAY PRODUCING...STRONG WINDS...SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF NEVADA. IN THE WAKE OF THE COLD FRONT...CHILLY MORNING TEMPERATURES THURSDAY AND FRIDAY...BUT OTHERWISE MILD WEATHER ON TAP UNTIL SUNDAY WHEN THE MONSOON WILL CRANK INTO GEAR. && .AVIATION UPDATE...FOR THE 18Z TAFS. UNSEASONABLY STRONG STORM SYSTEM OFF THE CALIFORNIA COAST THIS MORNING. STILL EXPECT WINDS TO BECOME A SIGNIFICANT AVIATION HAZARD AFTER 19Z...PARTICULARLY SOUTH OF I-80. STRONGEST S/SW WINDS AT KTPH/KELY WHERE GUSTS OF 45-50 KTS ARE EXPECTED. GUSTS NEAR 35 KTS AT KEKO. CLOUD COVER AND PROXIMITY OF STORM EXPECTED TO RESULT IN SLIGHTLY LESS WIND AT KWMC. INCLUDED BLDU AT KEKO/KTPH FOR NOW...WITH LOCAL MVFR VSBYS POSSIBLE WITH STRONGEST WINDS. LOW CONFIDENCE ON BLOWING DUST POTENTIAL AND WILL WATCH CLOSELY FOR AMENDMENTS THIS AFTERNOON. ALSO...WEAK CONVECTION EXPECTED NEAR HUMBOLDT COUNTY AFTER 20Z AND INCLUDED CB/VCSH AT KWMC. BT && .PREV DISCUSSION... /ISSUED AT 238 AM / SYNOPSIS...TODAY AND WEDNESDAY WILL BE WINDY. NEXT LOW PRESSURE SYSTEM WILL PUSH ACROSS INTO THE REGION LATER TODAY AND WEDNESDAY PRODUCING...STRONG WINDS...SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF NEVADA. IN THE WAKE OF THE COLD FRONT...CHILLY MORNING TEMPERATURES THURSDAY AND FRIDAY...BUT OTHERWISE MILD WEATHER ON TAP UNTIL SUNDAY WHEN THE MONSOON WILL CRANK INTO GEAR. SHORT TERM...TODAY THROUGH WEDNESDAY AFTERNOON. A DEEP PACIFIC LOW WILL CARVE ITS WAY ACROSS THE LKN CWA THIS FORECAST PERIOD. AMONGST THE MAJOR MODELS...IMMACULATE CONSENSUS WITH REGARD TO A SIGNIFICANT WIND EVENT FOR LATER TODAY AND AGAIN FOR EASTERN ELKO...WHITE PINE...AND EASTERN NORTHERN NYE ON WEDNESDAY AFTERNOON. IMPRESSIVE V-COMPONENT OR MERIDIONAL ANOMALIES...2 TO 3 STANDARD DEVIATIONS AT 700 MB. MOREOVER...MIXING TO 500 MB IS POSSIBLE FOR LATER TODAY...WHERE THE SKEW-T DATA SHOWS 50 KNOTS AT MULTIPLE SAMPLING SITES. WEDNESDAY...THE STRONG WINDS WILL BE CONFINED TO THE EASTERN PORTION OF THE CWA...COINCIDENT WITH THE SURFACE FRONTAL BOUNDARY...AND AFTER THE FRONT CLEARS THE REGION...WINDS SLACKEN IMMEDIATELY. HEADLINES FOR THIS WIND EVENT HAVE BEEN ISSUED FOR TODAY AND ADDITIONAL HEADLINES FOR WIND WILL BE REQUIRED FOR WEDNESDAY...HELD OFF ON WEDNESDAY TO EXAMINE NEXT RUNS OF MODELS. THIS LOW PRESSURE SYSTEM WILL BRING MOISTURE...INSTABILITY AND LIFT TO THE REGION...ESSENTIALLY THE INGREDIENTS FOR CONVECTION. NAM 12 DEPICTS A BROAD SWATH OF ENHANCED SURFACE COMPUTED CAPE FROM LANDER AND HUMBOLDT TO NORTHEAST ELKO THIS EVENING...SPIKING AS HIGH AS 400 J/KG...WHICH IS MAY BE A TAD HIGH AND A BY PRODUCT OF CONVECTIVE FEEDBACK...BUT THE AREAL COVERAGE OF THESE CAPES...LOOKS SOUND. THE ROBUST CAPES ARE ALSO CO-LOCATED WITH NEGATIVE LIFTED INDICES...NEEDLESS TO SAY...EXPECTING THUNDERSTORMS LATER TODAY BUT KEPT THEM ISOLATED. WEDNESDAY...THE NAM12 PROJECTS WIDESPREAD NEGATIVE LIS AND 200 TO 400 J/KG OF CAPE. EXPECTING THUNDERSTORMS AGAIN ON WEDNESDAY. AS THE FORECAST PERIOD UNFOLDS...MORE MOISTURE WILL MOVE INTO THE REGION...FROM 12Z WEDNESDAY TO 12Z THURSDAY...PORTIONS OF NORTHERN NEVADA CAN EXPECT 20 INCH OF QPF. LONG TERM...WEDNESDAY NIGHT THROUGH NEXT SUNDAY. WEDNESDAY NIGHT INTO THURSDAY THE MAIN HIGHLIGHT WILL BE THE UNSEASONABLY VIGOROUS UPPER LEVEL TROUGH FOR THIS TIME OF YEAR MAKING ITS WAY EAST AND OUT OF NEVADA. COULD SEE SOME LINGERING LIGHT SHOWER ACTIVITY IN THE EAST...AND HAVE MADE SLIGHT ADJUSTMENT TO THE POP GRID BUT NOT ALL THAT MUCH. WINDS SHOULD BE ON THE DECREASE DURING THE EVENING AND NIGHT...WITH PERHAPS A FEW LINGERING GUSTS IN THE WEST WENDOVER AREA. AS MENTIONED EARLIER BY PREVIOUS SHIFT...POST FRONTAL AIRMASS MAY BRING ENOUGH COLDER AIR INTO REGION THAT CERTAIN OPEN AREAS SUCH AS CLOVER VALLEY SOUTH OF WELLS...ETC...MAY HAVE LIGHT ENOUGH WINDS...FEW ENOUGH CLOUDS...AND DRY ENOUGH AIR TO RADIATE BETWEEN 5 AND 10 DEGREES COLDER THAN SURROUNDING AREAS FOR THE THURSDAY MORNING TIME FRAME. THERE COULD ALSO BE ANOTHER COLD MORNING ON TAP FOR FRIDAY AS WELL...AND HAVE ACTUALLY MADE THAT ONE TO THREE DEGREES COOLER THAN THURSDAY IN THE MIN TEMP GRID. MIGHT ACTUALLY SEE MINIMUM TEMPS IN THE 30S DURING THESE TWO MORNINGS. WILL NOT CALL FOR ACTUAL FREEZING TEMPS IN LATE JUNE...BUT TENDER PLANTS OR NEWLY SPRUNG UP ONES MIGHT NEED TO BE CARED FOR. ALSO YOUNG ANIMALS MIGHT BE SUBJECT TO THE COLDER TEMPS. THIS IS STILL SEVERAL DAYS OUT AND IT DOES BEAR SOME MONITORING. FOR THE THURSDAY TIME FRAME...LOOK FOR HIGHS AT OR JUST BELOW NORMAL FOR THIS TIME OF YEAR. SKIES SHOULD BE SUNNY THOUGH FOR MUCH OF THE AREA. NORTHERN NEVADA WILL REMAIN UNDER A MAINLY WEST TO EAST FLOW DURING THIS TIME. FLOW WILL GRADUALLY TURN WEST AND SOUTHWEST DURING FRIDAY AS HEIGHTS RISE SLIGHTLY AND 700 MB TEMPERATURES INCREASE 1 TO 4 DEGREES C. MODELS CONTINUE TO TRY BUILDING THE UPPER RIDGE WEST WITH A CENTER OF CIRCULATION POSSIBLY SETTING UP OVER ARIZONA AND UTAH SATURDAY AND SUNDAY. HEIGHTS AND UPPER LEVEL TEMPERATURES WILL CONTINUE TO RISE...AS WILL SURFACE TEMPERATURES THROUGH THE WEEKEND. COULD SEE ISOLATED DRY THUNDERSTORMS POSSIBLY SUNDAY AFTERNOON BUT THIS WILL BE HIGHLY DEPENDENT ON THE LOCATION OF THE LOW-MID LEVEL FLOW AND HOW MUCH MOISTURE GETS DRAWN UP INTO IT. AS OF THIS TIME THE EUROPEAN KEEPS IT OVER THE LAS VEGAS AREA...WITH THE GFS STAYING PUT ON THE ARIZONA SOLUTION. AVIATION...AN UPPER LOW WILL CONTINUE TO MOVE CLOSER TO THE CALIFORNIA COAST TODAY. THIS WILL RESULT IN A MUCH TIGHTER PRESSURE GRADIENT AT THE SURFACE...RESULTING IN INCREASING WIND SPEEDS ACROSS ALL SITES DURING THE MID TO LATE MORNING HOURS. THESE WINDS WILL WILL HAVE GUSTY WINDS AND THESE WILL STRENGTHEN DURING THE DAY. COULD SEE SOME BLOWING DUST ACROSS KWMC...KTPH...AND KEKO LATER THIS AFTERNOON DUE TO THE STRONG WINDS...WITH VSBYS AND CIGS DECREASING TO MVFR. FIRE WEATHER...A STRONG FRONT CONTINUES TO BARREL ITS WAY TOWARDS THE GREAT BASIN. THIS AFTERNOON EXPECTING STRONG WINDS AHEAD OF THE FRONT AND DRY THUNDERSTORMS ACROSS THE NORTHWESTERN ZONES. BOTH TODAY AND WEDNESDAY WILL BE WINDY. TUESDAY THE STRONGEST WINDS WILL MATERIALIZE OVER NORTHERN NYE...WHITE PINE COUNTY...LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50. HAVE ISSUED A RED FLAG WARNING FOR THIS AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454...455 AND 457. HAVE ALSO ISSUED A WIND ADVISORY FOR MUCH OF THE SAME AREAS...BUT ADDING THE SOUTHERN HALF OF ELKO COUNTY. FOR WEDNESDAY...THE RHS WILL BE MARGINAL FOR RED FLAG CRITERIA...BUT CLEARLY THE WIND WILL MATERIALIZE OVER THE EASTERN PORTION OF THE LKN CWA. HAVE HELD OFF ON ISSUING HEADLINES FOR WINDS ON WEDNESDAY UNTIL WE CAN SEE THE NEXT RUNS OF THE MODELS TO BEST DETERMINE THE AREAL COVERAGE FOR THE WIND EVENT. AT THIS TIME...EXPECTING ENHANCED WINDS OVER 455...EASTERN PORTION OF 457 AND 470. AS MANY CUSTOMERS ALREADY KNOW...THE FIRES ZONES DON'T MATCH UP WITH PUBLIC ZONES...SO DIFFERENT OPTIONS ARE BEING WEIGHED ON HOW BEST TO HANDLE THE WIND EVENT FOR WEDNESDAY. CONVECTION WILL ENTER THE WESTERN ZONES BY 18Z TODAY...BUT THIS WILL BE HIGH BASED AND VERY LITTLE QPF WILL MAKE IT TO THE GROUND THIS AFTERNOON AND TONIGHT. HOWEVER...AS THE ATMOSPHERE BECOMES MORE SATURATED...LESS VIRGA AND DRY TS...AND MORE WETTING RAINS...THUS EXPECTING DRY THUNDERSTORMS TO TRANSITION TO WET. PRECIPITATION ACTIVITY WILL LINGER INTO THURSDAY. HYDROLOGY...LAMOILLE CREEK IS STILL HOLDING STEADY AT MINOR FLOOD STAGE LEVEL...WITH CONTINUING HIGH FLOWS FOR THE NEXT FEW DAYS. FOR THE MARYS RIVER...ISSUING RIVER STATEMENTS AT THIS TIME BUT IT IS NOT EXPECTED TO FLOOD. STILL...EYEWITNESS ACCOUNTS AND RESIDENT REPORTS INDICATE THAT DEETH HAS BEEN HIGHER THAN THE GAGE ACTUALLY SHOWS. WILL CONTINUE TO KEEP A WATCHFUL EYE OUT. SOUTH FORK HUMBOLDT...WATER RELEASES FROM THE DAM APPEAR TO HAVE DECREASED FROM MONDAY AND SO THE RIVER STAGE HEIGHT IS DOWN. THIS IS MOST LIKELY DUE TO DRAMATICALLY REDUCED SNOW PACK. ON THE HUMBOLDT MAIN STEM...STILL WATCHING AS A FLOOD WAVE MOVES DOWN STREAM. FIRST ONE APPEARS NEAR DEETH WHERE LAMOILLE AND MARYS WILL FEED IT AND THEN IT WILL MOVE SLOWLY TOWARD ELKO. SECOND IS THE ONE BELOW SOUTH FORK AROUND CARLIN...AND WILL AFFECT PALISADE...BATTLE MOUNTAIN...AND COMUS...AND EVENTUALLY WINNEMUCCA. THIS IS MORE LIKE AN EASTERN UNITED STATES SLOW MOVING FLAT RIVER AND WILL BEAR WATCHING FOR SEVERAL MORE DAYS. && .LKN WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 9 PM PDT THIS EVENING FOR EXTREME EASTERN ELKO COUNTY...NORTHERN NYE COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY... SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY...WHITE PINE COUNTY. RED FLAG WARNING UNTIL 9 PM PDT THIS EVENING FOR NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY...NORTHERN NYE COUNTY... SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...WHITE PINE COUNTY. && 99/99
Hazardous weather outlook, Jun 28, 2:39 AM PDT, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 239 AM PDT TUE JUN 28 2011 NVZ013-032>035-037-290945- NORTHERN NYE COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 239 AM PDT TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. A FAIRLY VIGOROUS STORM SYSTEM...FOR THIS TIME OF YEAR...WILL BE OFF THE COAST OF CALIFORNIA THIS AFTERNOON. THIS SYSTEM WILL AFFECT NORTHERN NEVADA TODAY...BRINGING STRONG SOUTH TO SOUTHWEST WINDS TO THE CENTRAL AND EASTERN PORTIONS OF THE REGION DURING THE EARLY AFTERNOON AND THROUGH THE EVENING HOURS. WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH ARE LIKELY...AND A WIND ADVISORY HAS BEEN PREVIOUSLY ISSUED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY. THE STRONG SYSTEM WILL PUSH INLAND AND ACROSS NEVADA ON WEDNESDAY. STRONG WINDS WILL ONCE AGAIN ROCK PORTIONS OF NORTHERN NEVADA...SPECIFICALLY PORTIONS OF NORTHEASTERN NYE...WHITE PINE...AND SOUTHERN ELKO COUNTIES. THE STRONGEST WINDS ARE FORECAST TO OCCUR IN WHITE PINE COUNTY...EAST OF A US HIGHWAY 6 AND 93 LINE. LOCATIONS LIKE GREAT BASIN NATIONAL PARK MAY SEE SOUTH WINDS WITH SUSTAINED SPEEDS APPROACHING 30 TO 35 MPH WITH GUSTS OF 55 TO 60 MPH. IF YOU ARE PLANNING ON DRIVING IN EASTERN WHITE PINE COUNTY...TAKE EXTRA PRECAUTIONS WHILE DRIVING ALONG US HIGHWAY 6 TO THE PARK AS DANGEROUS CROSS WINDS ARE LIKELY. MUCH LIGHT WINDS ARE EXPECTED FOR THURSDAY AS THE STORM SYSTEM EXITS THE STATE. HIGH PRESSURE WILL GRADUALLY BUILD INTO THE AREA LATE IN THE WEEK BRINGING WARMER THAN NORMAL TEMPERATURES TO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 2:55 PM PDT | Red Flag Warning | LKN | 29 hr | |
| Jun 28, 4:59 PM PDT | Special Weather Statement | LKN | 31 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.